Florida, 2007Hail and Damaging Winds in Florida, August 25, 2007
August 25, 2007 · NWS JAX · 11 events in 5 counties and zones
A light steering flow and unstable airmass fueled scattered severe storms across the forecast area along the sea breeze fronts and outflow boundaries. Lingering energy from a decaying MCV system across central Florida enhanced convection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $220,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A light steering flow and unstable airmass fueled scattered severe storms across the forecast area along the sea breeze fronts and outflow boundaries. Lingering energy from a decaying MCV system across central Florida enhanced convection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 25, 1:10 PM EST, 1 hour earlier.
Area forecast discussion, Aug 25, 1:10 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT SAT AUG 25 2007
.SHORT TERM...SCTD/NMRS SHRA/TSRA THIS AFTN SHOULD
GRADUALLY DIMINISH WITH LOSS OF HEATING AND LACK OF
DYNAMIC SUPPORT...WILL DECREASE POPS TO 20 BY LATE
TNGT...THEN INCREASE BACK TO LIKELY TMRW AFTN GIVEN
VERY MOIST AIRMASS AND WEAK SHEAR AXIS WITHIN UPPER
RIDGE. WILL CONTINUE PREV FORECAST TEMPS WITH HIGHS
SUN AROUND 90/LWR 90S AND LOWS IN LOW/MID 70S. WILL
INCLUDE PATCHY FOG IN FORECAST FOR LATE TNGT.
.LONG TERM...NO SIG CHANGES THROUGH THE MEDIUM RANGE.
HIGH PRESSURE ALOFT OVER SOUTHEASTERN STATES MON/TUE
REPLACED WITH WEAK TROUGH WED-FRI. SHOULD SEE CONTINUED
RAIN CHANCES THROUGH WORKWEEK...MAXIMIZED IN THE AFTN
WITH MINIMUM LATE AT NIGHT. LITTLE TEMP CHANGE IN FCST
WITH HIGHS AROUND 90S/LWR 90S AND LOWS IN LOW/MID 70S.
&&
.AVIATION...THIS MORNINGS SHOWER ACTIVITY WILL LIMIT AFTERNOON
DEVELOPMENT...ALTHOUGH MVFR TO IFR CONDITIONS WILL STILL BE POSSIBLE
IN TS. THE MAIN ACTIVITY WILL BE IN AREAS SOUTH OF KJAX AND KVLD
CLEARING AFT 03Z. PATCHY MIFG WILL DEVELOP AFT 06Z AND DISSIPATE BY
14Z.
&&
.MARINE...BUOY OBS ARE GENERALLY READING SEAS OF 3 TO 4 FEET AND
SOME EAST TO SOUTHEASTERLY SWELL WILL LINGER THIS AFTERNOON. BY
EARLY NEXT WEEK SEAS WILL LOWER TO 2 TO 3 FEET AS HIGH PRESSURE
BUILDS BACK OVER THE AREA. NO HEADLINES ARE EXPECTED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 93 72 92 / 30 60 30 50
SSI 76 88 77 89 / 20 50 20 50
JAX 74 90 74 91 / 20 60 20 50
SGJ 75 89 75 89 / 20 60 20 50
GNV 73 91 72 91 / 40 60 20 50
OCF 73 91 73 91 / 50 60 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/HURLBUT/WALKER
Hazardous weather outlook, Aug 25, 4:02 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 AM EDT SAT AUG 25 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
502 AM EDT SAT AUG 25 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY...
LONG PERIOD SWELLS WILL CONTINUE A MODERATE RISK OF RIP CURRENTS AT
AREA BEACHES. REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS.
INCREASED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TODAY WITH
NUMEROUS STORMS DEVELOPING BY AFTERNOON ACROSS SOUTHERN SECTIONS
OF THE FORECAST AREA AND EXTENDING NORTHWARD ALONG INTERSTATE 75. SOME
THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS...LOCALLY HEAVY
RAINFALL...AND FREQUENT LIGHTNING THE MAIN THREATS. ADDITIONALLY...ATMOSPHERIC
CONDITIONS ARE SUPPORTIVE OF BRIEF WATERSPOUTS WITH THE MORE
INTENSE SHOWERS AND STORMS THAT DEVELOP OVER THE COASTAL WATERS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A SURFACE TROUGH JUST TO THE NORTH OF THE AREA WILL SUPPORT NUMEROUS
SHOWERS AND THUNDERSTORMS OVER THE AREA ON SUNDAY AFTERNOON WITH
LOCALLY STRONG STORMS POSSIBLE ONCE AGAIN. THE FOCUS WILL SHIFT TO
SOUTHEAST GEORGIA PRIMARILY FOR EARLY NEXT WEEK WITH CONTINUED
HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING THE PRIMARY
THREAT IN THE STRONGER ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
DEESE
In the hours before
Local storm report, Aug 25, 10:53 AM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1153 AM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLOOD 2 W KINGS BAY BASE 30.79N 81.54W
08/25/2007 CAMDEN GA PUBLIC
LOCALIZED FLOODING OF 3 TO 4 INCHES STANDING WATER IN THE
SUGER MILL PLANTATION SUBDIVISION, THE ENTRANCE TO KINGS
BAY NAVY BASE AND THE WAL MART PARKING LOT ON HIGHWAY 40.
&&
PKEEGANSpecial weather statement, Aug 25, 1:51 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
251 PM EDT SAT AUG 25 2007
FLZ036-251930-
ALACHUA-
251 PM EDT SAT AUG 25 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...
AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED GAINESVILLE AIRPORT...OR 4 MILES
NORTHEAST OF GAINESVILLE...DRIFTING SOUTHEAST AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
GAINESVILLE...GAINESVILLE AIRPORT...WALDO...ROCHELLE...ORANGE
HEIGHTS...NEWNANS LAKE AND GROVE PARK THROUGH 330 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH VERY HEAVY RAINFALL WHICH MAY PRODUCE MINOR
FLOODING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
WOLF
Special weather statement, Aug 25, 2:08 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT SAT AUG 25 2007
FLZ040-252000-
MARION-
308 PM EDT SAT AUG 25 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 400 PM EDT...
AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF DUNNELLON...OR 5
MILES SOUTHEAST OF RAINBOW LAKES ESTATES...STATIONARY. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES
ESTATES AND DUNNELLON THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HURLBUT
Event by event
5 thunderstorm wind, 2 lightning, 2 hail, 1 heavy rain, 1 funnel cloud. Local standard time, as filed.
Lightning, Alachua
- When
- August 25, 2:10 PM EST
- Where
- Alachua County, 0.69 mi S of La Crosse
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 29.840, -82.400
Lightning struck a home in La Crosse and burned the house to the ground. Pea size hail was also reported. In High Springs at 324 pm, there was another house fire from lightning in the Parker Estates Subdivision. The cost of damage was estimated.
Thunderstorm Wind, Alachua
- When
- August 25, 2:25 PM EST
- Where
- Alachua County, 0.92 mi SE of High Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.820, -82.590
Fallen trees downed power lines on the 1300 block of Northwest 1st Avenue in High Springs.
Hail, Putnam
- When
- August 25, 2:35 PM EST
- Where
- Putnam County, 1.2 mi E of Palatka Kay Arkin Ar
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.650, -81.660
Dime to nickel sized hail fell in downtown Palatka. Winds were estimated around 45 to 50 mph.
Lightning, Alachua
- When
- August 25, 2:35 PM EST
- Where
- Alachua County, 0.69 mi S of La Crosse
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 29.840, -82.400
Lightning ignited two house fires. The cost of damage was estimated.
Thunderstorm Wind, Putnam
- When
- August 25, 3:00 PM EST
- Where
- Putnam County, 1.2 mi E of Palatka Kay Arkin Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.650, -81.660
Trees were blown down in Palatka.
Thunderstorm Wind, Suwannee
- When
- August 25, 3:00 PM EST
- Where
- Suwannee County, 0.69 mi S of Live Oak Suwane Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.290, -83.020
Cable and power lines were blown down in Live Oak.
Heavy Rain, Putnam
- When
- August 25, 3:05 PM EST
- Where
- Putnam County, Palatka
- Reported by
- Law Enforcement
- Coordinates
- 29.650, -81.630
Heavy rainfall produced temporary street flooding in Palatka. State Road 20 was closed due to the ponding water.
Hail, Marion
- When
- August 25, 3:30 PM EST
- Where
- Marion County, 0.6 mi W of Salt Spgs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.350, -81.740
Funnel Cloud, Flagler
- When
- August 25, 4:10 PM EST
- Where
- Flagler County, 0.92 mi SE of Andalusia
- Reported by
- Law Enforcement
- Coordinates
- 29.490, -81.470
Two small funnels were reported by the sheriffs dispatch. No touchdowns were observed.
Thunderstorm Wind, Flagler
- When
- August 25, 4:30 PM EST
- Where
- Flagler County, 4.59 mi SW of Bunnell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.420, -81.320
Large pine trees were blown down across State Road 11 near Codys Corner.
Thunderstorm Wind, Flagler
- When
- August 25, 5:00 PM EST
- Where
- Flagler County, 4.19 mi N of Mantanzas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 29.610, -81.210
Trees were down at Bings Landing State Park, north of Palm Coast. Large branches were also broken off of oak trees.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maine, August 25, 20071 death · 1 injured · 52 kt wind · 5 events
- Hail and Damaging Winds in Vermont, August 25, 2007$1.9 million · 1.5 in hail · 40 events
- Hail and Damaging Winds in Pennsylvania, August 25, 20075 injured · $490,000 · 1 in hail · 26 events
- Lightning Strike in Pennsylvania, August 25, 2007$1.3 million · 1 event
- Heat and Hail in Virginia, August 25, 2007$204,000 · 1.75 in hail · 29 events
- Hail and Damaging Winds in New York, August 25, 2007$135,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Ohio, August 25, 2007$70,000 · 1 in hail · 14 events
- Damaging Winds in North Carolina, August 25, 2007$100,000 · 60 kt wind · 6 events
- Hail in Nebraska, August 25, 2007$110,000 · 1.75 in hail · 3 events
- Damaging Winds and Lightning Strike in Alabama, August 25, 2007$93,000 · 50 kt wind · 4 events
- Heat and Hail in Maryland, August 25, 20071 injured · $28,000 · 50 kt wind · 17 events
- Flash Flooding and Hail in Mississippi, August 25 to 26, 2007$62,000 · 54 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46803, 46805, 46801, 46804, 46806, 46807, 46810, 46802, 46800, 46808, 46809.